Alert archive / Michigan / Small Craft Advisories in 2016

Small Craft Advisory 48, NWS Grand Rapids, MI

July 1, 2016

NWS Grand Rapids, MI issued this small craft advisory at Jul 1, 2016, 6:41 PM EDT. It took effect at Jul 1, 2016, 7:00 PM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jul 1, 2016, 6:41 PM EDT (22:41 UTC)
In effect from
Jul 1, 2016, 7:00 PM EDT
Expired
Jul 1, 2016, 11:25 PM EDT
In force
4 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted.

883 
WHUS73 KGRR 012241
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
641 PM EDT FRI JUL 1 2016

LMZ844>846-020400-
/O.CAN.KGRR.SC.Y.0047.000000T0000Z-160702T0400Z/
/O.NEW.KGRR.SC.Y.0048.160701T2300Z-160702T0400Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-
641 PM EDT FRI JUL 1 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. 

* WINDS...NORTHWEST TO 30 KNOTS THROUGH EARLY THIS EVENING. 
  NORTH NORTHWEST 15 TO 25 KNOTS TONIGHT...DECREASING TO 5 TO 15 
  KNOTS AFTER MIDNIGHT. 

* WAVES...4 TO 6 FEET EARLY THIS EVENING. 3 TO 5 FEET TONIGHT 
  SUBSIDING TO 1 TO 3 FEET AFTER MIDNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ847>849-012345-
/O.CAN.KGRR.SC.Y.0047.000000T0000Z-160701T2300Z/
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
641 PM EDT FRI JUL 1 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WINDS AND WAVES WILL CONTINUE TO SUBSIDE.

$$

JK
1 follow-up statement
199 
WHUS73 KGRR 020325
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1125 PM EDT FRI JUL 1 2016

LMZ844>846-020430-
/O.CAN.KGRR.SC.Y.0048.000000T0000Z-160702T0400Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-
1125 PM EDT FRI JUL 1 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

THE WAVES HAVE FALLEN BELOW SMALL CRAFT ADVISORY CRITERIA...THUS
THE HAZARD HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 1, 3:28 PM EDT, 3 hours 13 minutes earlier.

Area forecast discussion, Jul 1, 3:28 PM EDT, 3 hours 13 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
328 PM EDT FRI JUL 1 2016

LATEST UPDATE...
Synopsis/Short Term/Long Term/Marine

.SYNOPSIS...
Issued at 328 PM EDT Fri Jul 1 2016

The holiday weekend will begin with pleasant weather, dry with
comfortable temperatures and humidity.  Temperatures will be in the
mid 70s to lower 80s Saturday and Sunday.  Winds will be light also,
making most outdoor activities doable.

Into next week we should see a gradual warming trend, becoming hot
by Wednesday.  After highs of 80 to 85 Monday and Tuesday, we should
see temperatures climbing into the upper 80s to lower 90s Wednesday
through Friday.  Rain chances will remain very low, with outside
chances of storms Thursday and Friday.

&&

.SHORT TERM...(This evening through Sunday night)
Issued at 328 PM EDT Fri Jul 1 2016

Little sensible weather through the short term as surface high
pressure dominates.  Temps will remain comfortable, slightly below
normal for the holiday weekend.

There is a hint that we could see an isolated shower/storm over
central lower as a sheared out short wave comes through on Sunday,
working with the heat of the day and a cool pool aloft.  The GFS
seems to like this more than other models.  Will maintain a dry
forecast, but carry some 10 POPs near Highway 10.

Surface low pressure will be moving across MO into southern IL
Sunday night.  But with high pressure holding over the Great Lakes
feel any pcpn from this system will stay south.

Otherwise ideal conditions for outdoor activities as today's winds
diminish this evening and remain low through the rest of the short
term.  Daytime temps in the mid 70s to lower 80s Saturday and
Sunday, lows in the 50s.

.LONG TERM...(Monday through Friday)
Issued at 328 PM EDT Fri Jul 1 2016

First point of contention in the long term are chances for showers
across Southern Lower MI on Monday the 4th. Both the operational GFS
and ECMWF keep the northern edge of the precipitation field just to
the south of our CWA. Have therefore maintained the dry forecast for
the 4th, but we will be watching trends.

The next item of concern are the chances for showers and storms in
the Wednesday through Friday time frame. Confidence is low in these
periods given the GFS has a quasi stationary from well off to our
northwest over MN/WI. The ECMWF on the other hand has the front
dropping into the area for Wednesday night through Thursday night.
It then brings a low up along the front for Friday. The ECMWF is
much wetter. The reason for the differences is that the GFS is a bit
more ridgy, while the ECMWF is flatter and more zonal. The disparity
is why confidence is low, but if I had to lean one direction it
would be towards the ECMWF.

Final focus in the long term is the heat. 850mb temps rise steadily
into mid week, with at least +20C expected by Wednesday evening. The
warm 850mb temps remain into Friday, although the ECMWF is cooling
on Friday. At this point have upper 80s to around 90 in the
forecast. The GFS has very warm temps, to 25C on Thursday evening.
Given a slight lean to the Euro did not go higher with the max temps
forecast. It looks to be warm to hot in the long term but it could
be modulated by the front in the vicinity in the Euro.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 146 PM EDT Fri Jul 1 2016

VFR weather is expected the next 24 hours. The earlier MVFR
ceilings have lifted and scattered out. Skies should trend towards
clear this evening and remain that way overnight. Outside of some
scattered mid and high clouds, with bases at or above 12000FT,
Saturday morning looks very quiet weather wise as well.

The gusty northwest winds this afternoon will settle down around
900pm this evening and remain light, below 5 knots, through the
remainder of the night. A west wind of 5-10 mph is expected
Saturday morning.

&&

.MARINE...
Issued at 328 PM EDT Fri Jul 1 2016

With keep headlines as is, with expirations early this evening north
of Grand Haven, and midnight south.

The lake will calm down quickly through the evening hours as high
pressure moves into the western Great Lakes overnight.  WSW winds on
Saturday should largely be 10 knots or less.  Then Sunday will see
light and variable winds early, become onshore through the afternoon.

Water temps remain coolish, in the upper 50s, but these should warm
over the holiday with relatively calm conditions and plenty of
sunshine, warming the shallow waters.

&&

.HYDROLOGY...
Issued at 1259 PM EDT Fri Jul 1 2016

Many locations benefited from 0.25-0.50 of an inch of rainfall
overnight Thursday into early Friday morning. A few thunderstorms
resulted in localized heavy rainfall, which is reflected in
localized reports of more than three-quarters of an inch of total
rainfall accumulation. Many rivers have experienced within bank
rises, which are likely to fall just as quickly. Flooding is not a
concern.

Fortunately, enough moisture has fallen in most areas to mitigate
some of the concern in regards to dry vegetation. However,
sunshine and dry weather over the weekend will quickly dry things
out again. Those with outdoor activities should continue to heed
caution with respect to dry vegetation, especially later in the
weekend as soils continue to dry.

Much of the upcoming week is expected to be dry with chances for
rain returning toward the end of the period.

&&

.GRR Watches/Warnings/Advisories...
MI...Beach Hazards Statement until midnight EDT tonight for MIZ056-
     064-071.

     Beach Hazards Statement until 7 PM EDT this evening for MIZ037-
     043-050.

LM...Small Craft Advisory until 7 PM EDT this evening for LMZ847>849.

     Small Craft Advisory until midnight EDT tonight for LMZ844>846.

&&

SYNOPSIS...JK
SHORT TERM...JK
LONG TERM...Duke
AVIATION...Duke
HYDROLOGY...JAM
MARINE...JK
Hazardous weather outlook, Jul 1, 11:10 AM EDT, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1110 AM EDT FRI JUL 1 2016

MIZ037>040-043>046-050>052-056>059-064>067-071>074-020715-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1110 AM EDT FRI JUL 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-020715-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1110 AM EDT FRI JUL 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT AND DANGEROUS FOR
SWIMMERS INTO THIS EVENING. WINDS AND WAVES WILL SUBSIDE THIS
EVENING FROM NORTH TO SOUTH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

DUKE

Nearby

Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.